NRAS
21,697 members25,360 posts

Back pain on Leflunomide

Hi have been prescribed leflunomide 8 days ago and all seemed to be going well. Unfortunately for the last 3 nights I have experienced terrible lower back pain that extends down both legs.Now it has started during the daytime too. I have not experienced this before since being diagnosed 18 months ago. Has anyone else experienced this problem? Thanks

9 Replies
oldestnewest

Hello

I started leflunomide a month ago. All fine until two weeks ago when I suddenly got bursitis. I also have back pain, but I had that before I started.

I would talk to your doc if the pain is going down your legs.

1 like
Reply

Thanks NettieC I will tell my GP asap

Reply

I had something like this it was a side effect and lasted a few days. It was my hands and shoulders I used ice packs and it did go.If in doubt ring your R A team but I believe that its a common side effects that does go.

Reply

Thanks 😊

Reply

Hiya Linda. I've been having more back pain recently, when washing the pans & such so when stood in one place, though it's not extending to my legs. I've put it down to the known OA in the lumbar region which is usually well medicated but I'm pretty new to LEF, only started it mid Nov so you've got me wondering if it's actually the LEF & not OA giving me a kicking. My GP has asked me to make an appointment with her the first week in Jan & as well as the reason for seeing her I was going to ask if my pain relief patch dose needed increasing. I've had no other side effects, except that is for a little hair loss which seems to be settling quickly, but I'm going to have a rootle around the internet & see if I can find any evidence of back pain being one. I'll get back to you if I find any evidence to suggest it is.

Reply

That'd be great thanks 😊

Reply

Well, first point of call was to read the PIL again, & there it is, common side effect - back pain! Don't know why I didn't recall it but I did so I'll still go further & see why it is & if anything can be done to avoid it so I'll be back!

Reply

Good result thanks again 😊

Reply

Yes...I had pain in my lower back, sacroiliac joints and going down my legs...the rheumatologist said it was osteoarthritis sent me for X-rays then an MRI and I had a neve block injection...but it only started when I went on lefunomide...I was on it for a few months until my liver tests were severely affected. Been off it about six months..still have back pain, but not as bad.

These drugs are not good when they have such side effects!

Reply

You may also like...